Azithromycin and Tinnitus?

Discussion in 'Support' started by daman558, Aug 2, 2013.

tinnitus forum
    1. daman558
      Haunting

      daman558 Member

      Location:
      USA
      Tinnitus Since:
      05/2013
      Was having a conversation with my uncle, who's been a pharmacist for something like 40 years, about what antibiotics could cause or worsen T. I brought up Zpack and he said he's never heard of it in the 1000s of scripts he's filled for it. What's you guys experience with this? I read Dr.Nagler from ATA say you shouldn't give a T sufferer erythromycin or azithromycin. I'm especially curious about this because I took Zpack right before my T started and probably will avoid anything but amoxicillin personally.
       
    2. Mr Registered User

      Mr Registered User Member

      Tinnitus Since:
      04/2012
    3. Karen
      Talkative

      Karen Manager Staff Benefactor Hall of Fame Ambassador

      Location:
      U.S.
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      First time: Noise 2nd Time: Ototoxic drug
      I've heard that it's on the list of ototoxic drugs, too, but I was prescribed Z-Pack for a bronchial infection AFTER my tinnitus flared up, and it did not make it any worse. I'd like to hear of others' experiences with this drug.
       
    4. attheedgeofscience
      Uninvolved

      attheedgeofscience Member Hall of Fame

      Location:
      Denmark
      Tinnitus Since:
      Childhood
      Cause of Tinnitus:
      Head Injury
      Any antibiotic ending in -mycin is ototoxic. Hopefully, that should be standard knowledge for any doctor or pharmacist...
       
    5. Treetop

      Treetop Member

      Tinnitus Since:
      7/2015
      I was on azithromycin for two months. I did notice initial tinnitus but dismissed it as anxiety, it was only until I noticed hearing loss that I told my doc and stopped the med. It's been 48 hours and I'm still having mild ear pain and dizziness. I'm taking NAC, ALA, vitamin e + c as antioxidants, is there anything more I should do? :nailbiting:
       
    6. Xorthian
      Balanced

      Xorthian Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      Initial 2012. Massive spike 4/2015
      Cause of Tinnitus:
      Noisey Lifestyle. Increase from infection.
      Hey I'm a victim of clarithromycin myself.

      I tried prednisone when it was very acute (first week) it really did almost nothing for me, NAC somewhat helps to take edge off and I can't figure out if trobalt does anything for me or not as my tinnitus varies greatly through day.

      How your sounds?
      I honestly wish I could help you. Maybe post in HBOT thread and ask if its good idea to get this kind of treatment?
       
    7. Treetop

      Treetop Member

      Tinnitus Since:
      7/2015
      I haven't had my hearing tested yet, subjectively it feels like a 25% reduction. My worry is that the ear pain hasn't gone away completely.
       
    8. BuzzPete

      BuzzPete Member

      Tinnitus Since:
      1991
      I am experiencing an increase in tinnitus after 4 days (3x/d) of Neo-Poly-Dex eye drops (neomycin, dexamethasone) for chalazion. Was operating under view that eye drops do not have systemic impact and had to worry about impact on tinnitus only where AB drugs taken by oral or injection route. Seems that systemic introduction can occur through the nasolacrimal duct (tear duct) into the nasopharynx (back of nose) and thus into blood. My MD told me when putting drops in to put index finger in the corner of the eye near the nose to block off flow and keep eye closed for 2 min. Not sure I got it covering the tear duct and thus may have been leakage to system. Hoping it clears, but worried. Important when using these oto drugs to do these two things (Don't open eye and use digital occlusion of tear duct, both for 2-3 minutes). They can significantly reduce systemic absorption, but not eliminate it.
       
    9. The_T
      Question it

      The_T Member

      I was given azithromycin by my doctor, and I didnt read about it first. Now its worse, for sure. Wish I had read about it before I ate it and not now. Feel so stupid and helpless. :banghead: :cry: :cry:

      Is there anything I can do now to avoid my new T becoming permanent, or at least try to get it lower?
       
    10. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      Try basic steam inhalation to unblock your tubes as sounds like the infection is hanging around in your system and ears.....lots of love glynis
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.